Alert archive / Minnesota / Frost Advisories in 2015
Frost Advisory 6, NWS Grand Forks, ND
NWS Grand Forks, ND issued this frost advisory at May 30, 2015, 2:51 PM CDT for 4 counties in Minnesota. It took effect at May 31, 2015, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 30, 2015, 2:51 PM CDT (19:51 UTC)
- In effect from
- May 31, 2015, 1:00 AM CDT
- Expired
- May 31, 2015, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Grand Forks, ND
Counties Beltrami County, MN, Hubbard County, MN, Lake of the Woods County, MN, Wadena County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 180 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 7.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 719 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -111 m²/s²
- 0-3 km storm-relative helicity
- -55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
698 WWUS73 KFGF 301951 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 251 PM CDT SAT MAY 30 2015 MNZ006-009-017-024-032-311300- /O.NEW.KFGF.FR.Y.0006.150531T0600Z-150531T1300Z/ LAKE OF THE WOODS-NORTH BELTRAMI-SOUTH BELTRAMI-HUBBARD-WADENA- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...REDBY...PONEMAH... BEMIDJI...PARK RAPIDS...WADENA...MENAHGA 251 PM CDT SAT MAY 30 2015 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY. * TEMPERATURES...31 TO 36. * TIMING...AFTER MIDNIGHT TO SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
115 WWUS73 KFGF 310236 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 936 PM CDT SAT MAY 30 2015 MNZ006-009-017-024-032-311300- /O.CON.KFGF.FR.Y.0006.150531T0600Z-150531T1300Z/ LAKE OF THE WOODS-NORTH BELTRAMI-SOUTH BELTRAMI-HUBBARD-WADENA- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...REDBY...PONEMAH... BEMIDJI...PARK RAPIDS...WADENA...MENAHGA 936 PM CDT SAT MAY 30 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY... * TEMPERATURES...IN THE LOW TO MID 30S. * TIMING...AFTER MIDNIGHT TO SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
861 WWUS73 KFGF 310941 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 441 AM CDT SUN MAY 31 2015 MNZ006-009-017-024-032-311300- /O.CON.KFGF.FR.Y.0006.000000T0000Z-150531T1300Z/ LAKE OF THE WOODS-NORTH BELTRAMI-SOUTH BELTRAMI-HUBBARD-WADENA- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...REDBY...PONEMAH... BEMIDJI...PARK RAPIDS...WADENA...MENAHGA 441 AM CDT SUN MAY 31 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURES...IN THE LOW TO MID 30S. * TIMING...UNTIL SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
693 WWUS73 KFGF 311243 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 743 AM CDT SUN MAY 31 2015 MNZ006-009-017-024-032-311345- /O.EXP.KFGF.FR.Y.0006.000000T0000Z-150531T1300Z/ LAKE OF THE WOODS-NORTH BELTRAMI-SOUTH BELTRAMI-HUBBARD-WADENA- INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...REDBY...PONEMAH... BEMIDJI...PARK RAPIDS...WADENA...MENAHGA 743 AM CDT SUN MAY 31 2015 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... TEMPERATURES WERE STARTING TO RISE AND SO THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 AM CDT. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this frost advisory went out at May 30, 2:50 PM CDT, 1 minute earlier.
Area forecast discussion, May 30, 2:50 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
250 PM CDT SAT MAY 30 2015
.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 250 PM CDT SAT MAY 30 2015
MAIN CHALLENGE TONIGHT WILL BE TEMPS AND FROST POTENTIAL. TEMPS
HAVE BEEN SLOW TO RISE TODAY WITH MUCH OF THE AREA STILL IN THE
LOW 50S. HAVE SOME DEW POINT VALUES ACROSS THE EAST IN THE MID TO
UPPER 20S. THE WEAK SFC HIGH WILL DRIFT INTO THE WESTERN GREAT
LAKES TONIGHT AND WILL KEEP WINDS THE LIGHTEST ACROSS THE FAR
EASTERN FA. GUIDANCE TEMPS IN THIS AREA SHOW THE POTENTIAL FOR
SOME AREAS TO DIP INTO THE LOWER 30S. AFTER COORDINATION WITH
NEIGHBORS WILL ISSUE A FROST ADVISORY FOR THAT AREA. WILL GET INTO
BETTER RETURN FLOW ON SUNDAY ALTHOUGH HIGHS WILL STILL REMAIN
BELOW NORMAL. QUESTION FOR SUNDAY IS WHETHER ANY OF THE SHOWERS
THAT FORM TO THE WEST WILL HOLD TOGETHER LONG ENOUGH TO REACH OUR
SW FA. MOST MODELS EITHER SHOW THE SHOWERS DISSIPATING OR JUST
BRUSHING THE SW FA. SUNDAY NIGHT WILL BE DRY WITH LOW TEMPS
FINALLY OUT OF THE 30S.
.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 250 PM CDT SAT MAY 30 2015
WILL CONTINUE WITH DRY CONDITIONS INTO MONDAY. NEXT CHANCE FOR
PCPN COMES MON NIGHT...AND MORE SO FOR TUE. MODELS STILL DIFFER ON
THE PLACEMENT OF THE SFC LOW AND WHERE ANY HEAVIER PCPN WILL BE.
DAY 4 SPC OUTLOOK FOR TUE HAS A PORTION OF THE SW FA HIGHLIGHTED
FOR SEVERE POTENTIAL...SO THIS WILL BEAR WATCHING.
TUESDAY NIGHT THROUGH SATURDAY...A FAIRLY ACTIVE PATTERN REMAINS IN
PLACE WITH SOUTHWESTERLY FLOW ALOFT AND VARIOUS WEAK SHORTWAVES
COMING INTO THE REGION. THE DETERMINISTIC MODELS DIFFER ON THE EXACT
TIMING AND STRENGTH OF THE SHORTWAVES...WHICH IS TO BE EXPECTED WITH
SUCH FEATURES. THERE ARE IN PRETTY GOOD AGREEMENT ON ONE SUCH
SHORTWAVE MOVING THROUGH DURING THE START OF THE PERIOD...SO KEPT
LIKELY POPS GOING FOR TUESDAY NIGHT. SEVERE IS NOT OUT OF THE
QUESTION AT THIS POINT BUT TOO SOON FOR ANY DETAILS. KEPT POPS
DURING THE REST OF THE PERIOD IN THE CHANCE CATEGORY AS THERE IS
STILL A LOT OF UNCERTAINTY WITH THE TIMING OF THE SHORTWAVES COMING
THROUGH. THE ECMWF TRIES TO GIVE US A BREAK ON FRIDAY AS THE FLOW
AMPLIFIES AND UPPER RIDGING BRIEFLY BUILDS INTO THE PLAINS. THE GFS
IS MORE WET...AND EVEN WITH RISING HEIGHTS WE COULD GET RIDGE RIDERS
SO KEPT POPS IN THE 20-30 PERCENT RANGE RATHER THAN GOING COMPLETELY
DRY. TEMPS SHOULD BE SLIGHTLY ABOVE AVERAGE THROUGHOUT THE PERIOD.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1228 PM CDT SAT MAY 30 2015
VFR CONDITIONS WILL CONTINUE THROUGHOUT THE PERIOD WITH INCREASING
CIRRUS CLOUDS. NORTHEAST WINDS AT AROUND 12 KTS AT TIMES WILL
DECREASE AND SHIFT AROUND TO THE EAST...THEN SOUTHEAST BY SUNDAY
MORNING AS HIGH PRESSURE MOVES OFF TO THE EAST. THERE IS THE
POSSIBILITY OF SOME PRECIP IN SOUTHEASTERN NORTH DAKOTA TOMORROW
MORNING BUT THINK IT WILL STAY SOUTH AND WEST OF THE TAF SITES AT
THIS TIME.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...FROST ADVISORY FROM 1 AM TO 8 AM CDT SUNDAY FOR MNZ006-009-017-
024-032.
&&
SHORT TERM...GODON
LONG TERM...GODON/JR
AVIATION...JRHazardous weather outlook, May 30, 5:21 AM CDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 521 AM CDT SAT MAY 30 2015 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-311200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 521 AM CDT SAT MAY 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM POTENTIAL INCREASES TUESDAY NIGHT AND THROUGH THE REMAINDER OF THE WEEK. THE POTENTIAL EXISTS FOR SEVERE STORMS...ALTHOUGH DETAILS ARE LIMITED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Frost Advisories in Minnesota, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.